japanese%20encephalitis%20virus
JAPANESE ENCEPHALITIS VIRUS

Japanese encephalitis virus is an RNA flavivirus that causes virus encephalitis across Asia, the western Pacific region and parts of Australia.

It is transmitted in an enzootic cycle and the virus is transmitted to humans through the bite of infected Culex tritaeniorhynchus mosquitoes.

There is no specific antiviral treatment for Japanese encephalitis virus and management is mainly symptomatic treatment and supportive care.

Personal protection from mosquito bites in endemic areas and obtaining vaccination are the primary strategies to control Japanese encephalitis virus infection due to lack of specific antiviral therapy, high case fatality, and substantial morbidity.

Japanese Encephalitis Virus Drug Information

Drug Information
Digital Edition
Asia's trusted medical magazine for healthcare professionals. Get your MIMS JPOG - Malaysia digital copy today!
Sign In To Download
Editor's Recommendations
Most Read Articles
20 Jun 2020
The Lundbeck Neuroscience Symposium was held at Sofitel KL Damansara over 2 days, with extensivediscussions on the management of various mental illnesses. The second day of the symposiumaddressed the topic of schizophrenia management, focusing on treatment goals, the rationale forpartial dopamine D(2) receptor agonism and the use of long-acting injectable (LAI) antipsychotics topromote adherence.
Stephen Padilla, 15 Jun 2020
Consumption of whole almonds as snacks not only reduces low-density lipoprotein cholesterol (LDL-C) but also significantly improves endothelial function in adults with above-average risk of cardiovascular disease (CVD), according to the results of a trial.
Pearl Toh, 3 days ago
Having migraine during midlife appears to be associated with a higher risk of developing dementia in later life, according to a large population-based longitudinal Danish study presented at the AHS* 2020 Virtual Meeting, indicating that migraine may be a risk factor for dementia.
27 May 2020
The perception that proton pump inhibitors (PPIs) cause multiple serious adverse effects (AEs) is supported by many internists, who then recommend treatment cessation even in patients at high risk for upper gastrointestinal bleeding (UGIB), reveals a study.